본문 바로가기
KERD
논문KCI 등재

Urosodeoxycholic Acid Therapy in a Child with Trimethoprim- Sulfamethoxazole-induced Vanishing Bile Duct Syndrome

0

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류소아과학

초록

We present a case of a 7-year-old boy who had cholestasis after trimethoprim-sulfamethoxazole combination therapy. Liver biopsy was performed 36 days after the onset of jaundice because of no evidence of improving cholestasis. Liver histology revealed portal inflammation, bile plug, and biliary stasis around the central vein with the loss of the interlobular bile ducts. Immunohistochemical stains for cytokeratin 7 and 19 were negative. These findings were consistent with those of vanishing bile duct syndrome (VBDS). Chlestasis was progressively improved with dose increment of urosodeoxycholic acid from conventional to high dose. This is the first case report of trimetho-prime-sulfamethoxazole associated VBDS in Korean children. The case suggests that differential diagnosis of VBDS should be considered in case of progressive cholestatic hepatitis with elevation of alkaline phosphatase and gam-ma-glutamyl transpeptidase after or during taking medicine to treat nonhepatobiliary diseases illness.

Abstract

We present a case of a 7-year-old boy who had cholestasis after trimethoprim-sulfamethoxazole combination therapy. Liver biopsy was performed 36 days after the onset of jaundice because of no evidence of improving cholestasis. Liver histology revealed portal inflammation, bile plug, and biliary stasis around the central vein with the loss of the interlobular bile ducts. Immunohistochemical stains for cytokeratin 7 and 19 were negative. These findings were consistent with those of vanishing bile duct syndrome (VBDS). Chlestasis was progressively improved with dose increment of urosodeoxycholic acid from conventional to high dose. This is the first case report of trimetho-prime-sulfamethoxazole associated VBDS in Korean children. The case suggests that differential diagnosis of VBDS should be considered in case of progressive cholestatic hepatitis with elevation of alkaline phosphatase and gam-ma-glutamyl transpeptidase after or during taking medicine to treat nonhepatobiliary diseases illness.

참고문헌 (18)

  1. Desmet VJ, "Vanishing bile duct syndrome in drug-induced liver disease", J Hepatol, 26(1), pp.31~35 (1997)
  2. Smith LA, "Vanishing bile duct syndrome: amoxicillin-clavulanic acid associated intra- hepatic cholestasis responsive to ursodeoxycholic acid", J Pediatr Gastroenterol Nutr, 41, pp.469~473 (2005)
  3. Reau NS, "Vanishing bile duct syndrome", Clin Liver Dis, 12, pp.203~217 (2008)
  4. Gökçe S, "Valproic acid-associated vanishing bile duct syndrome", J Child Neurol, 25, pp.909~911 (2010)
  5. Chawla A, "Rapidly progressive cholestasis: an unusual reaction to amoxicillin", clavulanic acid therapy in a child, 2000, pp.136, 121~123
  6. Stricker BH, "Cholestatic hepatitis due to antibacterial combination of amoxicillin and clavulanic acid (augmentin)", Dig Dis Sci, 34, pp.1576~1580 (1989)
  7. Srivastava M, "Drug-associated acute-onset vanishing bile duct and Stevens- Johnson syndromes in a child", Gastroenterology, 115, pp.743~746 (1998)
  8. Taghian M, "Acute vanishing bile duct syndrome after ibuprofen therapy in a child", J Pediatr, 145, pp.273~276 (2004)
  9. 장국찬, "Ibuprofen을 과량 복용하여 발생한 Vanishing Bile Duct Syndrome 1예", Pediatric Gastroenterology, Hepatology & Nutrition, 9(2), pp.262~268 (2006), 대한소아소화기영양학회
  10. Garcia M, "Efficacy of early immunosuppressive therapy in a child with carbamazepine-associated vanishing bile duct and Stevens-Johnson syndromes", Dig Dis Sci, 47, pp.177~182 (2002)
  11. Bhayana H, "Lamotrigine-induced vanishing bile duct syndrome in a child", J Pediatr Gastroenterol Nutr, 2012(55), pp.e147~148
  12. Geubel AP, "Drug and toxin-induced bile duct disorders", J Gastroenterol Hepatol, 15, pp.1232~1238 (2000)
  13. Bénichou C, "Criteria of drug-induced liver disorders. Report of an international consensus meeting", J Hepatol, 11, pp.272~276 (1990)
  14. Faria LC, "Severe and prolonged cholestasis caused by trimethoprim-sulfamethoxazole: a case report", Clinics, 64, pp.71~74 (2009)
  15. Nakanuma Y, "Pathology and pathogenesis of intrahepatic bile duct loss", J Hepatobiliary Pancreat Surg, 8, pp.303~315 (2001)
  16. Abusin S, "Sulfamethoxazole", trimethoprim induced liver failure: a case report, 2008, pp.1, 44~
  17. Yao F, "Trimethoprim-sulfamethoxazole-induced vanishing bile duct syndrome", Am J Gastroenterol, 92, pp.167~169 (1997)
  18. Pusl T, "Ursodeoxycholic acid treatment of vanishing bile duct syndromes", World J Gastroenterol, 12, pp.3487~3495 (2006)

관련 논문AI추천

이 간행물의 다른 논문 (9건)